MAUDE Adverse Event Report: COOK INC AMPLATZ EXTRA-STIFF SUPPORT HEPARIN COATED WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC AMPLATZ EXTRA-STIFF SUPPORT HEPARIN COATED WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Catalog Number THSF-35-260-AES-SGH-BH
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product code: dqx.Pma/510(k) number: pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, a physician was planning to insert a stent graft into the patient by approaching from the left femoral artery.When he was shaping the distal end of the amplatz extra-stiff support heparin coated wire guide, it became elongated.This device never made patient contact.The procedure was completed with another amplatz extra-stiff support heparin coated wire guide to.There have been no adverse effects to the patient reported.According to the complainant, the complaint device was discarded by the user facility.It is therefore, not available to assist the manufacturer with the investigation into this event.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, or unavailable.Investigation evaluation.A review of the complaint history, device history and documentation, drawings, manufacturing instructions, specifications and quality control were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.The device history record was reviewed, two non-conformances were noted for flexibility incorrect (qty 2), and relaxation incorrect (qty 23).While these nonconformances are related to the reported failure mode, the affected units were scrapped and not replaced.A complaint history search revealed one other complaint associated to the lot number 9009107 for abnormal tip shape.Furthermore, a review of the manufactures instructions and quality control procedures was conducted, and no gaps were discovered.Based on information reported from facility , prior to patient contact the physician attempted to shape the distal end of the wire guide and it elongated.The investigation conclusion assessed the physician's shaping of the tip as a potential cause of tip elongation as the failure mode occurred after manipulation.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
AMPLATZ EXTRA-STIFF SUPPORT HEPARIN COATED WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8047628
Report Number1820334-2018-03323
Device Sequence Number215559
Product Code DQX
UDI-Device Identifier00827002116740
UDI-Public(01)00827002116740(17)230725(10)9009107
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/25/2023
Device Catalogue NumberTHSF-35-260-AES-SGH-BH
Device Lot Number9009107
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/01/2018
Supplement Date Received by Manufacturer02/27/2019
Initial Report FDA Received Date11/07/2018
Supplement Report FDA Received Date02/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1